Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 85, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 10, 2000, 3:33 AM CDT for Winnebago County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2000, 3:33 AM CDT (08:33 UTC)
- Expired
- Jul 10, 2000, 4:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
County Winnebago County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 2:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2939 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 100836 SVRCHI ILC201-100930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 333 AM CDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 430 AM CDT * AT 333 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF PECATONICA...OR ABOUT 7 MILES NORTH OF FREEPORT...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR PECATONICA AROUND 400 AM CDT WINNEBAGO AROUND 415 AM CDT 10 MILES SOUTH OF ROCKTON AROUND 425 AM CDT MACHESNEY PARK AROUND 430 AM CDT LOVES PARK AROUND 435 AM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 80 MILES AN HOUR. VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. THIS IS5 A DANGEROUS STORM! NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:35 AM CDT, 58 minutes earlier.
Area forecast discussion, Jul 10, 2:35 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 235 AM CDT MON JUL 10 2000 PRESENT SCENARIO INVOLVES FLOODING AND POSSIBLE SEVERE WX THIS MORNING ACROSS NRN IL/NW IN. SEVERAL FLOOD WARNINGS OUT AND MORE LIKELY TO FOLLOW AS DERECHO LOOKING BOW IN NERN IA IMPENDING ACROSS NRN IL BFR DAWN. THIS ADDING MORE FLOODING AND RISK OF HIGH WINDS. WOULD THINK LINE OF STORMS IN ECNTL IL FROM OLD OUTFLOW FROM YESTERDAY MORNING. DEWPOINT DISCONTINUITY AT SFC CAN SUPPORT THIS BOUNDARY. HOWEVER NEW DEVELOPMENT FROM THIS LINE BACK TO DBQ FAVORS ETA MODEL 700 MB HIGH DEWPOINT AXIS. FOLLOWING ETA THIS MORNING WOULD PINPOINT BOW ECHO IN ERN IA ASSOCIATED WITH SHORT WAVE AT SAME LOCATION TO DRIVE EASTSOUTHEAST ACROSS NRN IL TO NWRN INDIANA BY DAYBREAK. SECONDARY WAVE NOW IN ERN NEBRASKA TO FOLLOW ON ITS HEALS DURING THE DAY...SO HEAVY RAIN AND HIGH WINDS NOT LIMITED TO THE MORNING HOURS AND WILL CONTINUE RISK OF TSTMS INTO THE EVENING HOURS. EVEN CONTINUE THROUGH TNGT FOR SRN CWA. ETA SHOWS FRONT...NOW MEANDERING ACROSS SRN OR CNTL WISCONSIN...TO DROP THRU NRN IL/NWRN IN SOMETIME LATE THIS AFTN INTO ERY EVENING. SFC HIGH BUILDING DOWN OUT OF CANADA TONIGHT HELPING TO STABILIZE ...COOL...AND DRY THE AREA LATE TONIGHT AND TUESDAY. SFC HIGH SHIFTS OFF TO THE EAST TUES NIGHT. WAVE DRIVING SEWD DOWN UPPER FLOW REFLECTED BY SFC LO ALONG OLD FRONTAL BOUNDARY IN CENTRAL IL. OVERRUNNING MSTR RETURNING THREAT OF RAIN TO NRN IL/NWRN IN ON WED WITH HIGH PRESSURE BUILDING INTO NRN IL ONCE AGAIN WED NIGHT AND THURSDAY. FAN AND FWC TEMPS NRLY IDENTICAL. WILL CONTINUE TO FOLLOW. .CHI...FFW OGLE...LEE...DE KALB...LA SALLE...LIVINGSTON... FORD...IROQUOIS COUNTIES IN ILLINOIS AND NEWTON...JASPER... AND BENTON COUNTIES IN INDIANA TIL 600 AM. WW#563 TIL 8AM FOR NRN IL. BRUMER
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:58 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois, LaSalle, Livingston | 6 hr |
| Jul 10, 1:50 AM CDT | Flash Flood Warning | LOT | DeKalb, Lee, Ogle | 4 hr |
| Jul 10, 3:12 AM CDT | Flash Flood Warning | LOT | Kankakee | 4 hr |
| Jul 10, 4:55 AM CDT | Flash Flood Warning | LOT | Grundy, Kendall, Will | 3 hr |
| Jul 10, 6:14 AM CDT | Flash Flood Warning | LOT | Ford, Iroquois, Kankakee, LaSalle, Livingston | 3 hr |
| Jul 10, 7:00 AM CDT | Flash Flood Warning | LOT | DeKalb, Grundy, Kendall, Lee, Will | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.